MAUDE Adverse Event Report: SHAPE MEMORY MEDICAL, INC. IMPEDE-FX EMBOLIZATION PLUG; VASCULAR EMBOLIZATION DEVICE

SHAPE MEMORY MEDICAL, INC. IMPEDE-FX EMBOLIZATION PLUG; VASCULAR EMBOLIZATION DEVICE
Model Number IMP-FX-12
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This was a commercial case in which the impede-fx 12mm (imp-fx-12) was being used to treat a type 2 endoleak on a patient that had undergone an evar procedure.A 6fr mpa1x125cm cordis vista brite tip guiding catheter was used to deploy three (3) imp-fx-12 devices.Access to the sac was obtained using laser fenestration via the right limb.The first two plugs deployed without incident.The third plug, which was deployed no differently with the guide catheter in the same position, exited the sac and traveled up the cava to the pulmonary artery.A pulmonologist came into the room and assessed the plug's location and determined there was no clinical sequelae and therefore left the plug to stay.The patient was discharged the following day with no lung issues.Dr.(b)(6), the treating physician, believes a pre-existing aortocaval fistula was uncovered when thrombus was disturbed, allowing the plug to escape.A benchtop investigation was not performed since the patient remained stable and the migration did not lead to any sequelae; therefore, the device remains in the patient.Pre-procedure images are available for this case and were reviewed by (b)(6) (smm sales virtually present at case) and (b)(6) (smm r&d).However, this patient had been treated for the endoleak previously and used a combination of coils and glue making it difficult to view portions of the aorta due to artifacts from these devices.Therefore, a fistula existing prior to the procedure could not be definitively confirmed.Post-procedure images are not available for review.A review of the lot history record and associated documentation for the reported device lot was performed.There were no anomalies, deviations, or unresolved issues identified that could be linked to the reported migration event.All inspection and release criteria were met at the time of manufacturing, and the device met all established product specifications prior to distribution.The impede-fx instructions for use, ifu1354 rev b indicates that "the impede-fx embolization plug is indicated for use with the impede embolization plug to obstruct or reduce the rate of blood flow in the peripheral vasculature." in this case, the device was used to treat a type 2 endoleak following endovascular aneurysm repair (evar), which is outside the labeled indication as abdominal aortic aneurysms are not part of the peripheral vasculature.Additionally, though the impede-fx is indicated for use with the impede embolization plug, no impede embolization plugs were used in this case.The impede-fx instructions for use, ifu1354 rev b indicates that "physicians should exercise clinical judgment when using the impede-fx embolization plug in anatomy that may lead to unintended device placement and/or movement (i.E.High flow vasculature, large luminal vessel diameter)." shape memory medical complaint reference number: (b)(4).
 
Event or Problem Description
An evar with a type ii endoleak was being treated.A 6fr mpa1x125cm cordis vista brite tip guiding catheter was used to deploy three (3) imp-fx-12 devices.Access to the sac was obtained using laser fenestration via the right limb.The first two plugs deployed without incident.The third plug, which was deployed no differently with the guide catheter in the same position, exited the sac and traveled up the cava to the pulmonary artery.A pulmonologist came into the room and assessed the plug's location and determined there was no clinical sequelae and therefore left the plug to stay.The patient was discharged the next day with no lung issues.The following individuals were present at the case: (b)(6), smm (attending virtually with video & audio).(b)(6) (attending in-person).

Brand Name
IMPEDE-FX EMBOLIZATION PLUG
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
SHAPE MEMORY MEDICAL, INC.
1321 ridder park drive
suite 10
santa clara CA 95131
Manufacturer (Section G)
SHAPE MEMORY MEDICAL, INC.
1321 ridder park drive
suite 10
santa clara CA 95131
Manufacturer Contact
meghan reu
1321 ridder park drive
suite 10
santa clara, CA 95131
MDR Report Key24491851
Report Number3013353964-2026-00003
Device Sequence Number10666411
Product Code KRD
UDI-Device Identifier00810041650054
UDI-Public00810041650054
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K182390
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIMP-FX-12
Device Catalogue NumberIMP-FX-12
Device Lot NumberFR25052801U
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2026
Initial Report FDA Received Date03/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6FR MPA1X125CM CORDIS VISTA BRITE TIP GUIDING CATH.; ENDOVASCULAR GRAFT (MEDTRONIC ENDURANT).
Patient SexUnknown